Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 12, NWS Amarillo, TX

June 11, 200820 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Jun 11, 2008, 3:21 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 11, 2008, 4:00 AM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 11, 2008, 3:21 AM CDT (08:21 UTC)
In effect from
Jun 11, 2008, 4:00 AM CDT
Expired
Jun 12, 2008, 12:00 AM CDT
In force
20 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3982 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 110821
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
321 AM CDT WED JUN 11 2008

...STRONG WINDS TO IMPACT THE PANHANDLES TODAY...

.A DEEPENING SURFACE LOW PRESSURE TROUGH OVER EASTERN COLORADO WILL
CREATE A TIGHT PRESSURE GRADIENT OVER THE TEXAS AND OKLAHOMA
PANHANDLES. IN ADDITION...A STRONG LOW LEVEL WIND JET WILL REMAIN
OVER THE PANHANDLES FOR MOST OF THE DAY. AS DAYTIME HEATING
INCREASES...THESE STRONG WINDS ABOVE THE GROUND WILL BEGIN TO MIX
DOWN TO THE SURFACE. THUS...THE COMBINATION OF THE TIGHT PRESSURE
GRADIENT AND THE LOW LEVEL WIND JET IN PLACE WILL RESULT IN STRONG
SURFACE WINDS THROUGH MIDNIGHT FOR THE TEXAS AND OKLAHOMA PANHANDLES.

OKZ001>003-TXZ001>020-111700-
/O.NEW.KAMA.WI.Y.0012.080611T0900Z-080612T0500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
321 AM CDT WED JUN 11 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR THE
ENTIRE TEXAS AND OKLAHOMA PANHANDLES.

A TIGHT SURFACE PRESSURE GRADIENT WILL COMBINE WITH AN INTENSE LOW
LEVEL WIND JET TO CREATE STRONG SOUTH TO SOUTHWEST SURFACE WINDS
THROUGH MIDNIGHT TONIGHT. WIND SPEEDS WILL INCREASE INTO THE 35 TO
40 MPH RANGE WITH GUSTS NEAR 45 MPH. THESE STRONG WINDS MAY ALSO
CREATE AREAS OF BLOWING DUST WHICH COULD CREATE LOW VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JJB
2 follow-up statements
000 
WWUS74 KAMA 111650
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1150 AM CDT WED JUN 11 2008

...STRONG WINDS TO IMPACT THE PANHANDLES TODAY...

.A DEEPENING SURFACE LOW PRESSURE TROUGH OVER WESTERN SECTIONS OF THE
PANHANDLES WILL CREATE A TIGHT PRESSURE GRADIENT OVER ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES TODAY. IN ADDITION...A ZONE OF STRONG
WINDS JUST ABOVE THE SURFACE WILL REMAIN OVER THE PANHANDLES FOR MOST
OF THE DAY. AS DAYTIME HEATING OCCURS...THESE STRONG WINDS ABOVE THE
GROUND WILL MIX DOWN TO THE SURFACE. THUS...THE COMBINATION OF THE
TIGHT PRESSURE GRADIENT AND THE DESCENDING STRONG WINDS ALOFT WILL
RESULT IN STRONG SURFACE WINDS THROUGH MIDNIGHT FOR THE TEXAS AND
OKLAHOMA PANHANDLES.

OKZ001>003-TXZ001>020-120100-
/O.CON.KAMA.WI.Y.0012.000000T0000Z-080612T0500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1150 AM CDT WED JUN 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES.

A TIGHT SURFACE PRESSURE GRADIENT WILL COMBINE WITH AN INTENSE BAND
OF STRONG WINDS JUST ABOVE THE SURFACE TO CREATE STRONG SOUTH TO
SOUTHWEST SURFACE WINDS THROUGH MIDNIGHT TONIGHT. WIND SPEEDS WILL
INCREASE INTO THE 35 TO 40 MPH RANGE WITH GUSTS NEAR 45 MPH. THESE
STRONG WINDS WILL ALSO CREATE AREAS OF BLOWING DUST WHICH COULD CREATE
LOW VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JC
000 
WWUS74 KAMA 120014
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
714 PM CDT WED JUN 11 2008

...STRONG WINDS WILL CONTINUE UNTIL MIDNIGHT...

.AN INTENSE SURFACE LOW PRESSURE AND AN ASSOCIATED TROUGH...STRETCHED
ACROSS THE WESTERN SECTIONS OF THE PANHANDLES...MAINTAINING A TIGHT
PRESSURE GRADIENT OVER ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.
THESE CONDITIONS SHOULD KEEP WINDS STRONG PAST SUNSET...AND THROUGH
MIDNIGHT. AS A COLD FRONT PUSHES THROUGH THE AREA LATE THIS
EVENING...WINDS WILL SHIFT FROM THE NORTH THOUGH WIND SPEEDS ARE
EXPECTED TO DIMINISH WITH THE RELAXING PRESSURE GRADIENT OVERNIGHT.

OKZ001>003-TXZ001>020-120500-
/O.CON.KAMA.WI.Y.0012.000000T0000Z-080612T0500Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
714 PM CDT WED JUN 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES.

STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED THROUGH MIDNIGHT
TONIGHT. WIND SPEEDS WILL REMAIN IN THE 30 TO 40 MPH RANGE WITH GUSTS
BETWEEN 45 AND 55 MPH. THESE STRONG WINDS WILL ALSO CREATE AREAS OF
BLOWING DUST WHICH COULD CREATE LOW VISIBILITIES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NUNEZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jun 11, 12:11 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 11, 12:11 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1211 AM CDT WED JUN 11 2008

.AVIATION...
SLY TO SELY WINDS TO PERSIST TNGT AS SFC LOW DPNS AND WWD MVMT OF
MSTR BNDRY ENSUES. SFC WINDS SHOULD BECOME SWLY BY MRNG...WITH
DRYLINE EXPECTED TO SHARPEN ACRS E CNTRL PNHDLS IN THE AFTN. WITH
TIGHT PRES GRADIENT...WINDS WILL BE QUITE STG. HAVE INCLUDED ONLY
HIGH LVL CLOUDS...WITH PERHAPS A MID LVL CU FIELD DVLPG AT KAMA AND
KGUY BY AFTN. ANY TSTMS ALONG DRYLINE WILL BE E OF TERMINALS.

A CDFNT TO MOVE THRU KDHT AND KGUY BEFORE 06Z THU AS UPR WAVE EXITS.

KRAMAR

&&

.PREV DISCUSSION... /ISSUED 1013 PM CDT TUE JUN 10 2008/

UPDATE...
HAVE DECIDED TO REMOVE POPS FOR ERN ZNS AS STORM DEVELOPMENT APPEARS
UNLIKELY WITH LOSS OF DAYTIME HEATING. TORNADO WATCH ISSUED EARLIER
HAS ALSO BEEN CANCELLED. UPDATED ZONES OUT AS SOON AS POSSIBLE.

ANDRADE

FIRE WEATHER...
HAVE ALLOWED RED FLAG WARNING FOR WRN ZNS TO EXPIRE AT 03Z AS SCHEDULED.
HAVE CONTINUED RED FLAG WARNING FOR WRN AND CNTRL ZNS FOR WED. REFER
TO PREVIOUS AFD FOR MORE INFORMATION.

ANDRADE

PREV DISCUSSION... /ISSUED 628 PM CDT TUE JUN 10 2008/

AVIATION...
SFC TROF ACRS ERN AND CNTRL PNHDLS ATTM...WITH DRYLINE IN ERN NM.
ISOLD TSTMS MAY FORM IN ERN OK PNHDL THIS EVE...WHERE MSTR...INSTBY
AND CNVGNC WILL BEST COEXIST. HAVE INCLUDED CB REMARKS AT KGUY THRU
MID EVE...WHEN LACK OF INSOLATION SHOULD PRECLUDE FURTHER TSTM DVLPMT
GIVEN LACK OF UPR FORCING.

SFC LOW DPNS AGAIN TMW...WITH CONTD STG SWLY WINDS ALL TERMINALS.
MSTR BNDRY WILL SHARPEN ACRS CNTRL PNHDLS BY MID DAY...WITH HIGH
BASED CU FIELD TO DVLP MID TO LATE MRNG. ANY TSTMS THAT DVLP ALONG
THIS BNDRY TMW AFTN SHOULD REMAIN E OF ALL TERMINALS.

KRAMAR

PREV DISCUSSION... /ISSUED 330 PM CDT TUE JUN 10 2008/

DISCUSSION...
SURFACE LEE TROUGH OVER SOUTHEASTERN COLORADO WILL CONTINUE TO
DEEPEN TONIGHT WHICH WILL STRENGTHEN A SOUTHERLY LOW LEVEL JET ACROSS
THE AREA TONIGHT. A DRYLINE REMAINS JUST WEST OF THE CWA AND
CURRENT SATELLITE LOOPS SHOW AN INCREASING CU FIELD. SPC HAS
AREA OUTLINED IN A GENERAL RISK WITH A SLIGHT RISK JUST NORTH OF
THE CWA. SHORT TERM MODEL GUIDANCE SUGGESTS PRECIP WILL STAY
NORTH OF CWA HOWEVER WENT AND INSERTED SLIGHT CHANCE POPS ACROSS
THE EASTERN HALF WHERE MOISTURE AND INSTABILITY ARE THE GREATEST.
WINDS WILL STAY UP TONIGHT AND WITH A WARM/MOIST AIR MASS ACROSS THE
AREA...TEMPS WILL REMAIN MILD TONIGHT WITH LOWS IN THE 60S TO AROUND
70.

LARGE UPPER TROUGH OVER THE NORTHERN ROCKIES WILL PROGRESS EASTWARD
INTO NORTHERN PLAINS WED WITH A SERIES OF SPEED MAXIMA PROPAGATING
AROUND THE BASE OF THIS TROUGH. SURFACE TROUGH WILL SLOWLY TRACK
EASTWARD DURING THE DAY WHICH WILL CAUSE A FRONTAL BOUNDARY TO HANG
UP ACROSS WESTERN KANSAS. WITH CWA IN WARM SECTOR...WENT WITH THE
WARMEST MOST GUIDANCE WITH HIGHS APPROACHING THE CENTURY MARK.
IN ADDITION A DRYLINE WILL SHARPEN AS IT MOVES OFF THE CAPROCK
LEAVING AREAS WEST IN ELEVATED FIRE CONDITIONS AS RELATIVE
HUMIDITIES LOWER INTO THE SINGLE DIGITS. ON THE OTHER HAND...
FOR AREAS OFF THE CAPROCK...CONVERGENCE ALONG THE DRYLINE MAY SET
OFF ISOLATED CONVECTION WITH GREATER MOISTURE AT THE SURFACE AND
MODEST INSTABILITY. STILL UNCERTAIN THOUGH ON STRENGTH OF THE CAP
SO LEFT POPS BELOW CATEGORICAL.

UPPER TROUGH PUSHES FURTHER TO THE EAST THU WHILE THE SURFACE LOW
PULLS AWAY FURTHER TO THE EAST. COLD FRONT PUSHES INTO THE
PANHANDLES EARLY THU BUT WILL HANG UP ACROSS THE SOUTHERN TEXAS
PANHANDLE. THE DRYLINE PUSHES OFF THE CAPROCK AGAIN WITH BEST
CHANCES FOR CONVECTION ACROSS THE EASTERN PORTION OF THE
PANHANDLES. HIGH PRESSURE BUILDS INTO THE CENTRAL PLAINS FRI AS
THE UPPER TROUGH LIFTS TOWARD THE NORTHERN GREAT LAKES. FRI SHOULD
BE THE COOLEST DAY OF THE WEEK WITH NORTHEAST UPSLOPE FLOW BEHIND
FROPA. LARGE MID/UPPER RIDGE BUILDS OVER THE DESERT SOUTHWEST OVER
THE WEEKEND AND EARLY NEXT WEEK WITH SEVERAL UPPER DISTURBANCES
MOVING INTO THE AREA ON NORTHWEST FLOW ALOFT. HARD TO PINPOINT
CONVECTIVE CHANCES THIS FAR OUT SO MAINTAINED DRY FORECAST WITH
WARMING TEMPS THROUGH THE PERIOD.

CLK

FIRE WEATHER...
SURFACE LEE TROUGH WILL FURTHER DEEPEN WED. A DRYLINE WILL PUSH
OFF THE CAPROCK WHICH WILL CAUSE RELATIVE HUMIDITIES TO FALL INTO
THE SINGLE DIGITS ACROSS THE WESTERN HALF OF THE CWA. WITH STRONG
SOUTHWEST WINDS...WENT AND UPGRADED THE FIRE WEATHER WATCH TO A RED
FLAG WARNING WED. A FRONT WILL PUSH THROUGH THU AND ALTHOUGH
RELATIVE HUMIDITIES CAN FALL BELOW 15 PERCENT OUT WEST...WIND SPEEDS
LOOK TO BE LIGHTER.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
     MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING FROM 11 AM THIS MORNING TO 10 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&
Hazardous weather outlook, Jun 10, 10:14 PM CDT, 5 hours 7 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1014 PM CDT TUE JUN 10 2008

OKZ001>003-TXZ001>020-111100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1014 PM CDT TUE JUN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

BREEZY CONDITIONS THROUGH TONIGHT WILL REQUIRE BOATERS TO EXERCISE
CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE
WESTERN AND CENTRAL PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES
ON WEDNESDAY. A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN HALF OF
THE TEXAS AND OKLAHOMA PANHANDLES FROM 11 AM TO 10 PM WEDNESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS EASTERN PORTIONS OF
THE TEXAS AND OKLAHOMA PANHANDLES ON WEDNESDAY AND WEDNESDAY NIGHT.
ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

Nearby

Wind Advisories in Texas, 2008Wind Advisories in Oklahoma, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.